MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421365
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infiltration into Tissue (1931); Injury (2348)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the clinical subject experienced neuropathic pain following the procedure.This condition has consequences for normal daily living and social life.The event was treated via infiltration and its not considered resolved.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms it was reported that following the (b)(6) 2019 hk implantation, the clinical subject experienced an onset of neuropathic pain on an unspecified date in 2020, which required unidentified treatment via medication therapy/infiltration.The event was reviewed and classified as a sade with pain in the region of pes anserinus with consequences for normal daily living and social life.The 03/08/2021 attachment/team notification communicated that the ¿status changed to resolved on (b)(6) 2020¿.Per the one-stage operative information crf, joint line and patella height corrections were required during the implantation/study hk procedure.However, based on the information provided, the clinical root cause of the reported events could not be definitively concluded.The patient impact beyond the reported pain event and subsequent interventions could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms it was reported that following the (b)(6) 2019 hk implantation, the clinical subject experienced an onset of neuropathic pain on an unspecified date in 2020, which required unidentified treatment via medication therapy/infiltration.The event was reviewed and classified as a sade with pain in the region of pes anserinus with consequences for normal daily living and social life.The (b)(6) 2021 attachment/team notification communicated that the ¿status changed to resolved on (b)(6) 2020¿.Per the one-stage operative information crf, joint line and patella height corrections were required during the implantation/study hk procedure.However, based on the information provided, the clinical root cause of the reported events could not be definitively concluded.The patient impact beyond the reported pain event and subsequent interventions could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
LGN HK FEM ASSEMBLY SZ 5 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10536418
Report Number1020279-2020-04578
Device Sequence Number4060476
Product Code KRO
UDI-Device Identifier00885556414934
UDI-Public00885556414934
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421365
Device Catalogue Number71421365
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer06/24/2021
09/22/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date06/25/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421029; 71421386; 71421905; 71422159; 71422159; 71423355; 71424049; 71424051; 71424225
Outcome Attributed to Adverse Event Other; Required Intervention;